Normal modes in irreversible thermodynamics
B.U. Felderhof and
U.M. Titulaer
Physica A: Statistical Mechanics and its Applications, 1980, vol. 100, issue 3, 563-572
Abstract:
We show that the linear equations of irreversible thermodynamics possess normal mode solutions allowing a simple spectral decomposition of the Green function and of the time-correlation function of thermal fluctuations. In the nondegenerate case it is possible to introduce normal coordinates with exponential behavior in time. As an application we consider the normal mode analysis of damped mechanical systems.
Date: 1980
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378437180901673
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:100:y:1980:i:3:p:563-572
DOI: 10.1016/0378-4371(80)90167-3
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().